Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Scalp is inflamed and reddish. Hair gets oily. Not cured by using different shampoos or products. What to do?

User rating for this question
Answered by
Practicing since : 2006
Answered : 101 Questions
scalp is inflammed reddish and a slight burnning feel, the hair grows thinly in th area and slow, this has been for some years pain or hair gets olily quick scalp
is fairly dry in that area...have tried nivea, lanolin, vaseline creams, also alo vera after sun
spray, to date not resolved the problem...
inflammation is sometimes nil or minimal other times fairly red...
i use usual supermarket variety of shampoos...
i do not take any form of medicines, drugs, natural medicines etc..
i drink alcohol only minimal once a week..usually 2 light beers only...
i dink coca cola or pepsi cola...approx 1-2 cans total per day...
i drink usually 2 white cofees per day a teaspoon flat level 1 coffe & 1 sugar...
my diet is mixed foods, brown bread, cereals, milk, cheese, meats, eggs etc.. minimal fish,
nil seafood, minimal fruits...usually pears, apples & some bannanas...
i do have some 3 old lead-type tooth fillings that are worn...
Posted Sun, 5 Aug 2012 in Skin Hair and Nails
Answered by Dr. Ioan Dorian OANA 2 hours later

Thanks for your query.

It seems from your description that you suffer from Burning Scalp Syndrome. However, I would need some additional info to be able going further with my reasoning.

Do you mind sending me a few photos with your hair from different angles under bright sun light.? This really helps me.

Also let me know if you have suffered from depression or anxiety disorders these last years.

I am happy about your other lifestyle patterns, your diet.

I am looking forward to your answer.

If you have any more queries, feel free to ask.

Dr. Dorian Oana MD, PhD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor